Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

How can I tell the difference between a diaper rash, and a yeast infection?

On Friday my daughters doctor told us that she has a yeast infection, (she's 4 months old) and told us to put a cortizone cream on it. She screams when I put it on her, and it's not getting any better yet. It just looks like a red diaper rash to me. She's been having a lot of bowel movements the past few days and I just thought it was irritation from all the wipes.

 
Anonymous

Asked by Anonymous at 12:57 AM on Mar. 30, 2009 in Babies (0-12 months)

This question is closed.
Answers (6)
  • My daughter (20 months) gets yeast infections all the time. It looks like little red bumps, and they'll continue to spread even w/ frequent diaper changes. My doctor always prescribes Lotrimin, and I hate it because the Lotrimin does not work at all. IN fact, she cries every time I put it on her too, and it gets worse....i've heard you have to wait 2 weeks before seeing an affect - but why put her through the agony? My neighbor gave me Vusion - and I know I'm not supposed to use another kid's prescription - but I was desparate the first time this happened, plus I trusted my neighbor. the Vusion took her yeast infection within A DAY. And she did NOT cry when applying it. Now everytime she gets a yeast infection, I put it on the Vusion, and it never ceases to amaze me how quickly and effectively it works. You should ask your doctor about it. Good luck!!!
    Babykayks710

    Answer by Babykayks710 at 1:13 AM on Mar. 30, 2009

  • The only thing I ever saw differently, was my girls seemed to get a little raised rash with the yeast infections. You can put the cortizone cream on it, but that usually doesn't clear it up. You need an anti-fungal. Rub that in really good and you can still use something like Desitin.
    m-avi

    Answer by m-avi at 1:03 AM on Mar. 30, 2009

  • Of course she screams when you put cortisone cream on it, that probably stings. And is completely useless for yeast. I can't believe a doctor would be stupid enough to tell you to use that. For yeast, you need an antifungal. Nystatin cream worked wonders for my boys. Usually, a yeast infection is more of a raised rash. All little bumps. Regular diaper rash is just red.
    tyrelsmom

    Answer by tyrelsmom at 1:13 AM on Mar. 30, 2009

  • Oh, and I forgot to mention too that at the time when my neighbor gave me the Vusion, I found that it was the only FDA approved ointment for yeast infections...maybe there is another one out these days too...but def recommend looking into vusion.
    Babykayks710

    Answer by Babykayks710 at 1:17 AM on Mar. 30, 2009

  • my daughter had a terrible rash for MONTHS. we used the nyastacin but didnt really work. i tried all the diaper rash creams and only found 2 that helped. i guess my daughter was just allergic to all the chemical stuff. i switched to aveeno and method baby rash cream. it worked better for her rash. she had the raised bumps too but the antibiotics she was prescribed made no difference. you just gotta test out your options until you find what works. good luck and i hope your baby finds relief soon.
    rAbella

    Answer by rAbella at 2:59 AM on Mar. 30, 2009

  • My dd screamed every time she went to the bathroom. The dr prescribed nystatin and it got so much better that same day. She also told me to use aquaphor in between using the nystatin and to use wet paper towels instead of wipes for now. All that advice worked really well for us.
    Anonymous

    Answer by Anonymous at 1:00 PM on Mar. 30, 2009

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN